Mananya ‘Ann’ Phuekpoom, 41, told reporters yesterday (Nov 26) that she started noticing her hair falling out in clumps after she received a third-dose “booster injection” of AstraZeneca on Sept 16.
The vaccination was administered by intramuscular injection, she noted.
Ms Mananya had previously received her first and second vaccination injections, both Sinovac, on May 18 and June 14, respectively.
“When I got home [after the AstraZeneca injection], I didn’t feel well. I had a fever for about two days. I had a headache, joint pain, and I felt cold and tired,” she said.
“I noticed my hair was starting to fall out about a week after the vaccination. When washing my hair, it fell out in clumps. It fell out when I used a hair dryer, and even when I just ran my fingers through it,” she added.
With her hair loss continuing, Ms Mananya went to seek help at a private clinic on Oct 10, where after blood tests she was told that she had anemia.
“The doctor prescribed medicine, which I have to pay for myself. Sometimes I do have not enough money and I have to request a salary advance from my boss,” Ms Mananya said.
“Right now, life is very difficult. It is embarrassing to go anywhere. My family, friends at work and my boss understand, but now I need to wear a wig when going out or going to work,” she said.
Ms Mananya is certain the vaccination injection caused her hair loss.
“This has never happened before, not even with the other vaccination injections, and none of my relatives have suffered hair loss,” she said.
“I want good treatment now. My friends and family want me to get back to my life as it was before. I want the responsible agencies in Phuket to take some responsibility because now it’s very difficult both in terms of living and coping with treatment costs, which is totalling tens of thousands of baht,” Ms Mananya said.
“Initially, I was told that it would take three to six months for my hair to recover, but my condition still has not improved despite the treatment I have been getting. Now the doctor will not guarantee that it will return to the same as before,” she added.
“Life is difficult and I am requesting the relevant agencies to help,” Ms Mananya said.
Ms Mananya’s plea for assistance follows Bodin Saeliang, 19, a first-year vocational school student in Phuket, claiming that his extreme hair loss started after he received his second injection of the Sinovac vaccine. Mr Bodin went public with his claim Wednesday last week (Nov 17).